Papers of Dave Witte Morris on Lie Theory

L52. with Indira Chatterji and Riddhi Shah: Relative Property (T) for nilpotent subgroups (arxiv:1702.01801)
L51.
Introduction to Arithmetic Groups. Deductive Press, 2015. ISBN 978-0-9865716-0-2 (paperback), 978-0-9865716-1-9 (hardcover) (publisher's info page) (free PDF) (MR2920992) (arxiv:math/0106063)
L50.
A cohomological proof that real representations of semisimple Lie algebras have \(\mathbb{Q}\)-forms, SIGMA (Symmetry, Integrability and Geometry: Methods and Applications) 11 (2015) 034, 12 pages. (free PDF) (MR3339733) (arxiv:1410.2339)
L49.
with Daniel Studenmund: Nonarchimedean superrigidity of solvable \(S\)-arithmetic groups, Journal of Algebra 416 (2014) 184-199. (PDF for subscribers) (MR3232799) (arxiv:1401.5142)
L48.
with Kevin Wortman: Horospherical limit points of \(S\)-arithmetic groups, New York Journal of Mathematics 20 (2014) 367-376. (free PDF) (MR3193958) (arxiv:1309.7113)
L47.
with Grigori Avramidi: Horospherical limit points of locally symmetric spaces, New York Journal of Mathematics 20 (2014) 353-366. (free PDF) (MR3193957) (arxiv:1309.3554)
L46.
Dani's work on dynamical systems on homogeneous spaces,
in Recent Trends in Ergodic Theory and Dynamical Systems, Contemporary Mathematics, vol. 631, Amer. Math. Soc., Providence, RI, 2015, pp. 131-144. - See more at: http://www.ams.org/myoffprints?printbib=1#sthash.r6GPTdxd.dpuf
in Recent Trends in Ergodic Theory and Dynamical Systems, Contemporary Mathematics, vol. 631, Amer. Math. Soc., Providence, RI, 2015, pp. 131-144. - See more at: http://www.ams.org/myoffprints?printbib=1#sthash.r6GPTdxd.dpuf
in S.Bhattacharya, T.Das, A.Ghosh, and R.Shah, eds.: Recent Trends in Ergodic Theory and Dynamical Systems. Amer. Math. Soc., Providence, RI, 2015, pp. 131-144. ISBN 978-1-4704-0931-9 (PDF of published version) (arxiv:1307.6893)
L45.
Some arithmetic groups that do not act on the circle, in M.Bestvina, M.Sageev, and K.Vogtmann, eds: Geometric Group Theory. Amer. Math. Soc., Providence, RI, 2014, pp. 207-248. ISBN 978-1-4704-1227-2 (arxiv:1210.3671)
L44.
with Robert J. Zimmer: Volume-preserving actions of simple algebraic \(\mathbb{Q}\)-groups on low-dimensional manifolds, Journal of Topology and Analysis 4 (2012) 115–120. (PDF for subscribers) (MR2949237) (arxiv:1204.3139
L43.
The space of bi-invariant orders on a nilpotent group, New York Journal of Mathematics 18 (2012) 261–273. (free PDF) (MR2920992) (arxiv:1204.0454)
L42.
with Peter Linnell: Amenable groups with a locally invariant order are locally indicable, Groups, Geometry, and Dynamics 8 (2014) 467-478. (PDF for subscribers) (MR3231224) (arxiv:1202.4716)
L41.
Can lattices in \(\mathrm{SL}(n, \mathbb{R})\) act on the circle?, in B.Farb and D.Fisher, eds.: Geometry, Rigidity, and Group Actions. University of Chicago Press, Chicago, 2011, pp. 158-207. ISBN 9780226237886 (my scan) (MR2807831) (arxiv:0811.0051).
L40.
with Robert J. Zimmer: Ergodic Theory, Groups, and Geometry.  CBMS, vol. 109. American Mathematical Society, Providence, R.I., 2008. (publisher's info page) (PDF file from my home page) (MR2457556) (arxiv:0712.2299)
L39.
What is a superrigid subgroup?, in Timothy Y. Chow and Daniel C. Isaksen, eds.: Communicating Mathematics (Duluth, Minnesota, July 2007). Contemporary Mathematics, vol. 479. American Mathematical Society, Providence, R.I., 2009, pp. 189–206. ISBN 978-0-8218-4345-1 (my scan) (MR2513447) (arxiv:0712.2299)
L38.
with Vladimir Chernousov and Lucy Lifschitz: Almost-minimal nonuniform lattices of higher rank, Michigan Mathematical Journal 56, no. 2, (2008), 453–478 (PDF for subscribers) (my scan) (MR2492403) (arxiv:0705.4330)
L37.
Amenable groups that act on the line, Algebraic & Geometric Topology 6 (2006) 2509–2518. (free PDF) (MR2286034) (arxiv:math/0606232)
L36.
with Lucy Lifschitz: Bounded generation and lattices that cannot act on the line, Pure and Applied Mathematics Quarterly 4 (2008), no. 1, part 2, 99–126. (free PDF) (my scan) (MR2214462) (arxiv:math/0604612)
L35.
Bounded generation of \(\mathrm{SL}(n,A)\) (after D. Carter, G. Keller and E. Paige), New York Journal of Mathematics 13 (2007) 383–421. (free PDF) (MR2357719) (arxiv:math/0503083)
L34.
with Pralay Chatterjee: Divergent torus orbits in homogeneous spaces of \(\mathbb{Q}\)-rank two, Israel Journal of Mathematics 152 (2006) 229–243. (PDF for subscribers) (my scan) (MR2214462) (arxiv:math/0409121)
L33.
Ratner's Theorems on Unipotent Flows. University of Chicago Press, Chicago, 2005. ISBN 9780226539843 (publisher's info page) (PDF file from my home page) (MR2158954) (arxiv: math/0310402)
L32.
with Alex Eskin and Jens Marklof: Unipotent flows on the space of branched covers of Veech surfaces, Ergodic Theory and Dynamical Systems 26 (2006) 129–162. (PDF for subscribers) (my scan) (MR2201941) (arxiv:math/0408090)
L31.
with Lucy Lifschitz: Isotropic non-archimedean \(S\)-arithmetic groups are not left orderable, Comptes Rendus Mathematique 339, no. 6, (2004) 417–420. (PDF for subscribers) (my scan) (MR2092755) (arxiv:math/0405536)
L30.
with David Fisher and Kevin Whyte: Non-ergodic actions, cocycles and superrigidity, New York Journal of Mathematics 10 (2004) 249–269. (free PDF) (MR 2114789) (arxiv:math/0402133)
L29.
with Robert J. Zimmer: Ergodic actions of semisimple Lie groups on compact principal bundles, Geometriae Dedicata 106 (2004) 11–27. (PDF for subscribers) (my scan) (MR2079831) (arxiv:math/0205323)
L28.
Real representations of semisimple Lie algebras have \(\mathbb{Q}\)-forms, in S. G. Dani and G. Prasad, eds.: Algebraic Groups and Arithmetic (Mumbai, India, December 17–22, 2001) in honor of M. S. Raghunathan's 60th birthday. Tata Institute for Fundamental Research, Mumbai.  Narosa Publishing House, New Delhi, 2004, pp. 469–490. (my scan) (MR2094121) (arxiv:math/0205289)
L27.
with Alessandra Iozzi: Tessellations of homogeneous spaces of classical groups of real rank two, Geometriae Dedicata 103 (2004) 115–191. (PDF for subscribers) (my scan) (MR2034956) (arxiv:math/0102191)
L26.
Superrigid subgroups and syndetic hulls in solvable Lie groups, in: M.Burger and A.Iozzi, eds., Rigidity in Dynamics and Geometry (Cambridge, United Kingdon, 5 January to 7 July 2000), Springer, Berlin, 2002, pp. 441–457. ISBN 3-540-43243-4 (PDF of final version) (MR1919416) (arxiv:math/0102034)
L25.
with Renato Feres: Groups that do not act by automorphisms of codimension-one foliations, Pacific Journal of Mathematics 204 (2002) 31–42. (free PDF) (MR1905190) (arxiv:math/0008012)
L24.
Homogeneous Lorentz manifolds with simple isometry group, Beitrδge zur Algebra und Geometrie 42 (2001) 451–461. (free PDF) (MR1865533) (arxiv:math/0007143)
L23.
with Lucy Lifschitz: On automorphisms of arithmetic subgroups of unipotent groups in positive characteristic, Communications in Algebra 30 (2002) 2715–2743. (PDF for subscribers) (my scan) (MR1908235) (arxiv:math/0007127)
L22.
with Alessandra Iozzi: Cartan-decomposition subgroups of \(\mathrm{SU}(2,n)\), Journal of Lie Theory 11, no. 2, (2001) 505–543. (free PDF) (MR1851805) (arxiv:math/0007039)
L21.
with Robert J. Zimmer: Actions of semisimple Lie groups on circle bundles, Geometriae Dedicata 87 (2001) 91–121. (PDF for subscribers) (my scan) (MR1866844) (arxiv:math/0004057)
L20.
with Hee Oh: New examples of compact Clifford-Klein forms of homogeneous spaces of \(\mathrm{SO}(2,n)\), International Mathematics Research Notices 2000 (8 March 2000), no. 5, 235–251. (PDF for subscribers) (my scan) (MR1890952) (arxiv:math/9902050)
L19.
with Hee Oh: Compact Clifford-Klein forms of homogeneous spaces of \(\mathrm{SO}(2,n)\)Geometriae Dedicata 89 (2002) 25–57. (PDF for subscribers) (my scan) (MR1890952) (arxiv:math/9902050)
L18.
with Hee Oh: Cartan-decomposition subgroups of \(\mathrm{SO}(2,n)\), Transactions of the American Mathematical Society 356 (2004) 1–38. (free PDF) (MR2020022) (arxiv:math/9902049)
L17.
with Holly Bernstein: Foliation-preserving maps between solvmanifolds, Geometriae Dedicata 102 (2003) 91–107. (PDF for subscribers) (my scan) (MR2026839) (arxiv:math/9802133)
L16.
with Akihiko Yukie and Roger Zierau: Prehomogeneous vector spaces and ergodic theory II, Transactions of the American Mathematical Society 352 (2000), no. 4, 1687–1708. (free PDF) (MR1475697) (arxiv:math/9607218).
L15.
Cocycle superrigidity for ergodic actions of non-semisimple Lie groups, in S.G.Dani, ed.: Proceedings of the International Colloquium on Lie Groups and Ergodic Theory (Mumbai 1996). Narosa Publishing House, New Delhi, 1998, pp. 367–386. ISBN 81-7319-235-9 (distributed by American Mathematical Society). (my scan) (MR1699372) (arxiv:math/9607219).
L14.
Superrigid subgroups of solvable Lie groups, Proceedings of the American Mathematical Society 125 (1997) 3433–3438. (free PDF) (MR1423339) (arxiv:math/9607221)
L13.
Archimedean superrigidity of solvable \(S\)-arithmetic groups, J. Algebra 187 (1997) 268–288. (free PDF) (MR1425571) (arxiv:math/9611219)
L12.
Products of similar matrices, Proceedings of the American Mathematical Society 126 (1998) 1005–1015. (free PDF) (MR1451837)
L11.
Superrigidity of lattices in solvable Lie groups, Inventiones Mathematicae 122 (1995) 147–193. (read online scan) (MR1354957)
L10.
Tessellations of solvmanifolds, Transactions of the American Mathematical Society 350 (1998), no. 9, 3767–3796. (free PDF) (MR1432206)
L9.
with Cesar E. Silva: On quotients of nonsingular actions whose self-joinings are graphs, International Journal of Mathematics 5 (1994) 219–237. (free PDF) (MR1266283)
L8.
Arithmetic groups of higher \(\mathbb{Q}\)-rank cannot act on 1-manifolds, Proceedings of the American Mathematical Society 122 (1994) 333–340. (free PDF) (MR1198459)
L7.
Measurable quotients of unipotent translations, Transactions of the American Mathematical Society 345 (1994) 577–594. (free PDF) (MR1181187)
[Correction and extension 349 (1997) 4685–4688. (free PDF) (MR1443896) (arxiv:math/9607220)]
L6.
Cocompact subgroups of semisimple Lie groups, in G.Benkart and J.M.Osborn, eds.: Lie Algebras and Related Topics (Madison, WI, 1988). Contemporary Mathematics, vol. 110. American Mathematical Society, Providence, RI, 1990, pp. 309–313. ISBN 0-8218-5119-5. (my scan) (MR1079114)
L5.
with David Weinberg: Topological equivalence of real binary forms, Proceedings of the American Mathematical Society 112 (1991) 1157–1162. (free PDF) (MR1086344)
L4.
Topological equivalence of foliations of homogeneous spaces, Transactions of the American Mathematical Society 317 (1990) 143–166. (free PDF) (MR942428)
L3.
Rigidity of horospherical foliations, Ergodic Theory and Dynamical Systems 9 (1989) 191–205. (PDF for subscribers) (my scan) (MR991498)
L2.
Zero-entropy affine maps on homogeneous spaces, American Journal of Mathematics 109 (1987) 927–961. (PDF for JSTOR subscribers) (my scan) (MR910358)
[Correction 118 (1996) 1137–1140. (PDF for subscribers) (my scan) (arxiv:math/9607222) (MR1408500)]
L1.
Rigidity of some translations on homogeneous spaces, Inventiones Mathematicae 81 (1985) 1–27. (read online) (MR796188)
[Announced in Bulletin of the American Mathematical Society 12 (1985) 117–119. (free PDF) (MR766966)]
L0.
Measurable isomorphisms of unipotent translations on homogeneous spaces. Ph.D. thesis, University of Chicago, 1985, 50 pages. (PDF created from TeX file) (my scan) (MR2611846 no review)